MAUDE Adverse Event Report: LIVANOVA USA, INC. LEAD MODEL 303

LIVANOVA USA, INC. LEAD MODEL 303
Model Number 303-20
Medical Device Problem Codes Low impedance (2285); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Discomfort (2330); Neck Pain (2433); Shock from Patient Lead(s) (3162); Cramp(s) /Muscle Spasm(s) (4521); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient presented with painful stimulation and muscle spasms of the jaw, eyes, forehead, and neck.The patient reportedly felt like her head and eyes were bulging.The physician disabled the device but the patient reportedly felt stimulation despite the device disablement.The physician reportedly saw a low impedance warning message despite lead impedances values being within normal limits.The patient was admitted to the hospital and was seen by the epilepsy nurses.The patient's vns was later re-enabled.Diagnostics are within normal limits.A review of device history records showed that the lead passed quality control inspection and was sterilized prior to distribution.No surgical intervention has occurred to date.No additional relevant information has been received to date.
 
Additional Manufacturer Narrative
Livanova usa, inc.Submits this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation, based on information that livanova has obtained, but may not have been able to investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission, or a conclusion by fda or anyone else, that the device, livanova, or livanova's employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects¿ or "malfunctions¿.These words are incorporated into the fda 3500a medwatch form by the fda, and livanova objects to their use.
 
Event or Problem Description
An update on this event was received from the company representative.The reported low impedance never occurred.Impedances were never out of range.Impedances were lower than a previous impedance test, with values of 2475 ohms and 2529 ohms, but this is well within normal limits.The cause of the adverse events reported were due to the patient's history of mental health issues.The epilepsy center that works with the patient indicated that this is a common occurrence due to their medical history and these events were not occurring with the device.It was again confirmed that there is no malfunction of the device and all the adverse events reported were related to their mental health issues which they did not relate to the vns device.No other relevant information has been received to date.

Brand Name
LEAD MODEL 303
Common Device Name
LEAD
Manufacturer (Section D)
LIVANOVA USA, INC.
100 cyberonics boulevard
suite 600
houston TX 77058
Manufacturer (Section G)
LIVANOVA USA, INC.
100 cyberonics boulevard
suite 600
houston TX 77058
Manufacturer Contact
cindy scott
100 cyberonics blvd
suite 600
houston, TX 77058
2816672681
MDR Report Key22550386
Report Number1644487-2025-10388
Device Sequence Number9237595
Product Code LYJ
UDI-Device Identifier05425025750115
UDI-Public05425025750115
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/19/2021
Device Model Number303-20
Device Lot Number204097
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date07/19/2025
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/24/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age33 YR
Patient SexFemale